MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS SPLASHWIRE¿.GUIDE WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL SYSTEMS SPLASHWIRE¿.GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number MSWSTFA35260EX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a procedure, the outer coating began to come off the wire.The wire was removed from this patient without fb introduction.No additional procedures were necessary to prevent permanent impairment to the patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number was found.The device history record was reviewed, and no exception documents were found.
 
Event or Problem Description
The account alleges that the black jacket from the guidewire detached within the patients sfa.The foreign body was retrieved via vascular snare device from the patient's sfa.The event was not life-threatening, but the patient was held over for observation for an additional day before being discharged to home.No additional patient consequences to report.

Brand Name
SPLASHWIRE¿.GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key17680510
Report Number9616662-2023-00016
Device Sequence Number20658508
Product Code DQX
UDI-Device Identifier00884450529447
UDI-Public884450529447
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Catalogue NumberMSWSTFA35260EX
Device Lot NumberK2646042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2023
09/05/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date10/18/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown